Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for the collapsed veins in arms due to chemotherapy

Hi my mother now has collapsed veins in her right arm due to her pick line going wrong in chemo treatment. She s in a lot of pain and doctors have said there is nothing they can do. Is there any way she can make the arm stronger and prevent too much pain without painkillers? Thank you
Thu, 19 Feb 2015
Report Abuse
General Surgeon 's  Response
Hi, I have not understood why she should have collapsed veins. Usually when the lines go wrong or due to multiple punctures, the veins get thrombosed or develop clots inside the vein. This causes obstruction to the flow of the venous flow and therefore leads to swelling of the veins or obvious veins in the arm and shoulder.
Therefore, I have not understood the reason for this.
I suggest you get a Doppler done for the Rt upper limb arteries and veins and let us know. This will clarify what has happened. And then we can advice you if anything can be done.
You can contact me directly by leaving a Specialist or Direct query on the website.
Take care,
Dr Rishi, New Delhi, India.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Suggest treatment for the collapsed veins in arms due to chemotherapy

Hi, I have not understood why she should have collapsed veins. Usually when the lines go wrong or due to multiple punctures, the veins get thrombosed or develop clots inside the vein. This causes obstruction to the flow of the venous flow and therefore leads to swelling of the veins or obvious veins in the arm and shoulder. Therefore, I have not understood the reason for this. I suggest you get a Doppler done for the Rt upper limb arteries and veins and let us know. This will clarify what has happened. And then we can advice you if anything can be done. You can contact me directly by leaving a Specialist or Direct query on the website. Take care, Dr Rishi, New Delhi, India.